Q. Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?

Answered by Dr. Vidya and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Menstrual Irregularity or Hormonal Imbalance? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later we approached an endocrinologist where she has advised us some hormonal tests (prolactin, testosterone, thyroid tests). It seems the report was normal. For the past two months, she is taking Meprate 10 mg tablet from the 16th day to 25th day of menstrual cycle. And the subsequent falling period is normal. However, during the recent review with the gynecologist, she has advised taking full abdomen scan with the pelvis and there are no findings. Even the endometric layer is normal. Hence she came to an opinion like menstrual disorder is due to hormonal imbalance. The doctor advised undergoing for copper-T which is the only solution for hormonal imbalance and menstrual disorder. The endocrinologist said reports are fine. Both the statements are contrary. We are just confused to go ahead with the copper-T process. Please see the reports and kindly provide us the detailed clarification on this.


Related Questions:
Will Trust pills work as emergency contraceptive pills after unprotected sex?
Is it safe to take oral contraceptive pill?
Can use of Mirena IUD cause irregular periods?
 

Dr. Vidya
M.B.B.S., DGO., DNB
Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up to you to take the advice. As she is getting regular cycles now, you may wait. However, if the bleeding is heavier and any disturbances in the cycle, then go for the device.

Also, a D and C (dilation and curettage) for endometrial evaluation and histopathology is advisable to rule out other causes like endometrial hyperplasia and the likes.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 

Thank you doctor,

I have a few more queries for which I would like you to clarify. How safe is it? Will she feel comfortable once after fixing it? How much time does the process take? Will she be normal to go back to her regular and routine work immediately once the process completed? Could you please suggest any blood test to confirm the reasons for this hormonal imbalance as we have taken only USG full abdomen scan. I am waiting to receive the detailed answers to all my queries. Your reply will help us to understand the information. Thank you

 

Dr. Vidya
M.B.B.S., DGO., DNB
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

It is quite safe, and most women tolerate it well. Some may experience irregular and heavy bleed. We can always remove it if it does not suit her. No need for any further blood tests.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can I Get Pregnant with PCOS?
Article Overview: This article tries to answer a question asked by most women who are having difficulty in getting pregnant. PCOS is one of the most common problems among women of childbearing age.  Read Article »
Dr. Pari Bansari
Obstetrician And Gynaecologist

PCOS (polycystic ovaries syndrome) is quite challenging and frustrating. Most women do not seek help until they get menstrual irregularity and have a problem in getting pregnant. The good news is, with the right treatment and healthy lifestyle, women with PCOS have high chances of getting pregnant. ...  Read Article »
 
Is it safe to take oral contraceptive pill?
Query: Hi doctor, My girlfriend had irregular periods and USG pelvis showed PCOD. So, she is taking COCP. In spite of taking the drug properly, she missed her period this month. Is anything wrong with her? What to do now? Does she need to continue the drug? Or should she stop it? I heard that COCP may caus...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Combined oral contraceptive pill (COCP) is absolutely safe for her. It does not cause cancer (low dose COCP). Just check the content of COCP which she is taking. If dose of Estrogen (Ethinyl estradiol) is 20 or 30 mcg, she can safely continue the medicine. In fact, COCP...  Read Full »
 
Can use of Mirena IUD cause irregular periods?
Query: Hello doctor, I am having a Mirena IUD in for three years. I had regular monthly periods, which will last for two to four days and usually very light. Four months back, it lasted for 12 days and was heavier than normal. It was almost orange in color. I missed a period the following month then had a ...  Read Full »
Dr. Sanjay Kumar Bhattacharyya
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Mirena IUD (Levonorgestrel-releasing intrauterine device) secretes progesterone which could cause a diverse manifestations including unscheduled bleeding or no bleeding or bloating. As this IUD has crossed three years, you may face these types of on and off phenomenon....  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »